Alabama, 2007

Drought in Alabama, July 1 to 31, 2007

July 1 to 31, 2007 · NWS BMX · 39 events in 39 counties and zones

Severe (D2) to Exceptional (D4) drought conditions continued across all of Central Alabama through the month of July, despite a small increase in the frequency and amount of rainfall. Agricultural, hydrologic, and socioligical impacts continued to be widely felt.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Severe (D2) to Exceptional (D4) drought conditions continued across all of Central Alabama through the month of July, despite a small increase in the frequency and amount of rainfall. Agricultural, hydrologic, and socioligical impacts continued to be widely felt. By the end of the month, more than 3/4 of the corn crop was still considered to be in poor or very poor condition, as well as about half of the cotton and soybean crop, along with livestock and hay production. Major rivers and reservoirs continued to run much below normal, with serious negative impacts. Area water utility companies continued to enforce fines and surcharges for excessive water usage, and water restriction plans remained in effect.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 11:02 PM CST, 58 minutes earlier.

Area forecast discussion, Jun 30, 11:02 PM CST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1202 PM CDT SUN JUL 1 2007

.UPDATE...06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

LAST REMAINING CLUSTER OF THUNDERSTORMS IN LOWNDES COUNTY IS BEING
DRIVEN SOUTHWARD BY ATTENDANT OUTFLOW BOUNDARY.  ONCE THAT MOVES
INTO NEIGHBORING COUNTIES TO THE SOUTH...WE SHOULD BE ABLE TO UPDATE
THE FORECAST TO REMOVE POPS FOR THE REST OF THE NIGHT.  THERE COULD
CONCEIVABLY BE ONE OR TWO MORE STRAY SHOWERS OR STORMS THROUGH THE
REST OF THE NIGHT...BUT I THINK CHANCES ARE 10 PERCENT OR LESS.

LEFTOVER CLOUDS FROM AFTERNOON/EVENING CONVECTION SHOULD
DISSIPATE...LEAVING MOSTLY CLEAR SKIES BY MORNING.
LATHER...RINSE...REPEAT.

UPDATED ZONES AND GRIDS SHOULD BE READY TO GO BY 0300 UTC.

/61/

&&

.AVIATION...06Z DISCUSSION.

LOOKING FOR ESSENTIALLY A REPEAT/RECYCLE OF THE LAST 24 HOURS...WITH
PATCHY MVFR FOG AND HAZE AT ANB, EET, AND TCL DURING THE OVERNIGHT
HOURS...TO BE FOLLOWED BY ANOTHER ROUND OF ISOLATED TO SCATTERED
CONVECTION LATE SUNDAY MORNING THROUGH SUNDAY EVENING. LOOKS LIKE
THE BEST CONCENTRATION OF STORMS WILL BE ACROSS THE SOUTH...AT MGM
AND TOI...BUT TIMING AND CONFIDENCE PRECLUDE ANYTHING OTHER THAN
VCTS AT THIS TIME. SOME LINGERING DEBRIS CLOUDS FROM EARLIER
THUNDERSTORMS WILL CONTINUE TO DIMINISH BY SUNRISE...THEN SKIES WILL
CLOUD UP WITH CONVECTION AGAIN BY LATE MORNING.

JD/81

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 30, 9:03 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 PM CDT SAT JUN 30 2007

ALZ011>015-017>050-020300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1003 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 6:23 PM CST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT SAT JUN 30 2007

ALZ040-010100-
DALLAS-
723 PM CDT SAT JUN 30 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 800 PM
CDT...

AT 722 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTHERN DALLAS COUNTY...NEAR VALLEY GRANDE...
MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

61
Special weather statement, Jun 30, 7:00 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
800 PM CDT SAT JUN 30 2007

ALZ040>042-010130-
AUTAUGA-DALLAS-LOWNDES-
800 PM CDT SAT JUN 30 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES...DALLAS AND
AUTAUGA COUNTIES UNTIL 830 PM CDT...

AT 755 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 14 MILES NORTHWEST OF WHITE HALL...MOVING SOUTHEAST AT
10 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

61
Local storm report, Jun 30, 10:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
06/30/2007                   MONTGOMERY         AL   BROADCAST MEDIA

            MULTIPLE TREES DOWN IN THE DOWNTOWN AREA. REPORT OF
            LIGHTNING STRIKE TO POWER POLE ON I85.

0328 PM     HAIL             11 SW ONEONTA           33.84N 86.61W
06/30/2007  E0.25 INCH       BLOUNT             AL   EMERGENCY MNGR

            NEAR CITY OF REMLAP

0342 PM     TSTM WND DMG     SPRINGVILLE             33.77N 86.48W
06/30/2007                   ST. CLAIR          AL   EMERGENCY MNGR

            FIVE TREES DOWN IN SPRINGVILLE AND ODENVILLE. SMALL HAIL
            REPORTED IN ODENVILLE.

0403 PM     TSTM WND DMG     7 N PELL CITY           33.66N 86.27W
06/30/2007                   ST. CLAIR          AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN WATTSVILLE ON MORGAN BRIDGE ROAD.

0403 PM     TSTM WND DMG     RAGLAND                 33.75N 86.14W
06/30/2007                   ST. CLAIR          AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON OLD ASHVILLE ROAD.

0403 PM     TSTM WND DMG     11 NE ODENVILLE         33.80N 86.26W
06/30/2007                   ST. CLAIR          AL   EMERGENCY MNGR

            POWERLINES AND TREES DOWN IN COOL SPRINGS.

0403 PM     TSTM WND DMG     2 W PELL CITY           33.56N 86.31W
06/30/2007                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES AND LIGHT POLE DOWN OFF I20 WEST NEAR EXIT 156.

0410 PM     HAIL             CARBON HILL             33.90N 87.53W
06/30/2007  E0.50 INCH       WALKER             AL   TRAINED SPOTTER

0425 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/30/2007                   WINSTON            AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON AL HWY 129 NEAR MARION
            COUNTY LINE.

0425 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/30/2007                   WINSTON            AL   EMERGENCY MNGR

            DAMAGE TO WINSTON FURNITURE BUILDING AND SEVERAL STORAGE
            TRAILERS OVERTURNED.

0436 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
06/30/2007                   TALLADEGA          AL   EMERGENCY MNGR

            ONE TREE DOWN IN TALLADEGA AND ONE TREE DOWN IN STEMLEY.

0445 PM     TSTM WND DMG     OXFORD                  33.60N 85.83W
06/30/2007                   CALHOUN            AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN.

&&

61

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Autauga

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Autauga forecast zone
Reported by
Other Federal Agency
Coordinates
32.535, -86.643 (the zone’s center; the record gives no point)

Drought, Barbour

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Barbour forecast zone
Reported by
Other Federal Agency
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

Drought, Bibb

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bibb forecast zone
Reported by
Other Federal Agency
Coordinates
32.999, -87.126 (the zone’s center; the record gives no point)

Drought, Blount

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Blount forecast zone
Reported by
Other Federal Agency
Coordinates
33.981, -86.567 (the zone’s center; the record gives no point)

Drought, Bullock

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bullock forecast zone
Reported by
Other Federal Agency
Coordinates
32.100, -85.716 (the zone’s center; the record gives no point)

Drought, Calhoun

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.771, -85.826 (the zone’s center; the record gives no point)

Drought, Chambers

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Chambers forecast zone
Reported by
Other Federal Agency
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

Drought, Cherokee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Other Federal Agency
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Drought, Chilton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Chilton forecast zone
Reported by
Other Federal Agency
Coordinates
32.848, -86.719 (the zone’s center; the record gives no point)

Drought, Clay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Drought, Cleburne

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

Drought, Coosa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Drought, Dallas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Other Federal Agency
Coordinates
32.326, -87.106 (the zone’s center; the record gives no point)

Drought, Elmore

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Drought, Etowah

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Etowah forecast zone
Reported by
Other Federal Agency
Coordinates
34.045, -86.035 (the zone’s center; the record gives no point)

Drought, Fayette

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Fayette forecast zone
Reported by
Other Federal Agency
Coordinates
33.721, -87.739 (the zone’s center; the record gives no point)

Drought, Greene

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Greene forecast zone
Reported by
Other Federal Agency
Coordinates
32.853, -87.952 (the zone’s center; the record gives no point)

Drought, Hale

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hale forecast zone
Reported by
Other Federal Agency
Coordinates
32.763, -87.629 (the zone’s center; the record gives no point)

Drought, Jefferson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

Drought, Lamar

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lamar forecast zone
Reported by
Other Federal Agency
Coordinates
33.779, -88.097 (the zone’s center; the record gives no point)

Drought, Lee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

Drought, Lowndes

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lowndes forecast zone
Reported by
Other Federal Agency
Coordinates
32.155, -86.650 (the zone’s center; the record gives no point)

Drought, Macon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Drought, Marengo

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marengo forecast zone
Reported by
Other Federal Agency
Coordinates
32.248, -87.789 (the zone’s center; the record gives no point)

Drought, Marion

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Other Federal Agency
Coordinates
34.137, -87.887 (the zone’s center; the record gives no point)

Drought, Montgomery

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

Drought, Perry

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Perry forecast zone
Reported by
Other Federal Agency
Coordinates
32.639, -87.294 (the zone’s center; the record gives no point)

Drought, Pickens

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pickens forecast zone
Reported by
Other Federal Agency
Coordinates
33.281, -88.089 (the zone’s center; the record gives no point)

Drought, Pike

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

Drought, Randolph

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Drought, Russell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Russell forecast zone
Reported by
Other Federal Agency
Coordinates
32.288, -85.185 (the zone’s center; the record gives no point)

Drought, Shelby

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
33.264, -86.661 (the zone’s center; the record gives no point)

Drought, St. Clair

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
St. Clair forecast zone
Reported by
Other Federal Agency
Coordinates
33.716, -86.315 (the zone’s center; the record gives no point)

Drought, Sumter

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sumter forecast zone
Reported by
Other Federal Agency
Coordinates
32.591, -88.199 (the zone’s center; the record gives no point)

Drought, Talladega

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Talladega forecast zone
Reported by
Other Federal Agency
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Drought, Tallapoosa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Tallapoosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

Drought, Tuscaloosa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Tuscaloosa forecast zone
Reported by
Other Federal Agency
Coordinates
33.290, -87.525 (the zone’s center; the record gives no point)

Drought, Walker

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Walker forecast zone
Reported by
Other Federal Agency
Coordinates
33.803, -87.297 (the zone’s center; the record gives no point)

Drought, Winston

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Winston forecast zone
Reported by
Other Federal Agency
Coordinates
34.149, -87.374 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49131, 49132, 49133, 49134, 49135, 49136, 49137, 49138, 49139, 49140, 49141, 49142, 49143, 49145, 49146, 49147, 49148, 49149, 49150, 49151, 49152, 49153, 49154, 49155, 49156, 49157, 49158, 49159, 49160, 49161, 49162, 49163, 49164, 49165, 49166, 49167, 49168, 49169, 49170.